[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.204.161.30. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
November 1962

RACEMIC ISOMER OF ETHAMBUTOL

Author Affiliations

Department of Ophthalmology New York University Medical Center 550 First Ave. New York 16

Arch Ophthalmol. 1962;68(5):718. doi:10.1001/archopht.1962.00960030722024

This article is only available in the PDF format. Download the PDF to view the article, as well as its associated figures and tables.

Abstract

To the Editor:  —In order to prevent confusion in future literature it is desirable to correct the terminology as appeared in the article: "Ocular Manifestations of Ethambutol," Arch. Ophthal. 67:566-571, 1962. At the time this drug was studied in this individual the dl isomer of 2,2′-(ethylenediamino)-di-l-butanol had been tentatively assigned the generic name ethambutol. When it became known that the active component, so far as antituberculous activity is concerned, is the dextroisomer, the generic name was officially assigned to only the dextroisomer. Whether the toxicity that occurred with the racemic mixture will be the same with the dextroisomer, now known as ethambutol, remains to be elucidated.The Correspondence Section welcomes inquiries and comments of a general or specific nature. The Editors may try to answer some of the questions, but more valuable will be answers volunteered by others who have had especial experience related to the questions posed.

First Page Preview View Large
First page PDF preview
First page PDF preview
×